MAUDE Adverse Event Report: VAPOTHERM PRECISION FLOW; VAPOTHERM PRECISION FLOW

VAPOTHERM PRECISION FLOW; VAPOTHERM PRECISION FLOW
Model Number PF-UNIT
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Death (1802)
Date of Event 01/28/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The event as reported by the family member represents a failure to follow the vapotherm instructions for use as non-vapotherm tubing was used.Reached out to customer facility where event occurred, and they were unable to locate any records of an event similar to the one reported.
 
Event or Problem Description
Vapotherm's compliance hot-line was used by a patients family member to report an event that occurred in (b)(6) 2018.The report describes misuse of vapotherm's device resulting in the death of the patient.Additional information is not available at this time due to confidentiality controls on the reporting tool.The family members report is as follows."hello, i need to report that the wrongful use of the vapotherm unit caused my granddaughters death.(b)(6) 2018 at (b)(6) hospital in (b)(6) under the care of dr.(b)(6).The vapotherm was setup with the wrong tubing.Correct tubing could not be found to replace it with.The tubing used to deliver her breathing treatment was too short.My granddaughter had to lay perfectly flat and still or liquid would go in her nose.The entire time she was on the vapotherm the tubing was never removed or changed.The liquid breathing medication did not evaporate properly.After hours of condensation and liquid medication building up a nurse unknowingly picked up the tubing pouring all the liquid into my granddaughters nose and causing a nasal aspiration that she could not overcome.She was 6 months old.I have read the vapotherm warnings against this very thing which makes it even harder to understand how this could happen.".

Brand Name
PRECISION FLOW
Common Device Name
VAPOTHERM PRECISION FLOW
Manufacturer (Section D)
VAPOTHERM
100 domain drive
exeter NH 03833
MDR Report Key9362547
Report Number3012971441-2019-00001
Device Sequence Number19484453
Product Code BTT
UDI-Device Identifier00841737100140
UDI-Public00841737100140
Combination Product (Y/N)N
PMA/510(K) Number
K072845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPF-UNIT
Device Catalogue NumberPF-UNIT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2019
Initial Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AEROSOL DELIVERY SYSTEM
Outcome Attributed to Adverse Event Death;
Patient Age6 MO